It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Eating Disorder Recovery Message Board


Eating Disorder Recovery Board Index


Case

There are so many different psych meds out there. Some meds will cause drowsiness, but if they do, the doctor will have you take them during the pm verses the am. Some meds are tended to cause a little drowsiness- the benzo's because they are to totally relax a person- and I take one of those; Ativan, and it doesn't have any 'side effects' on me whatsoever, except it makes me feel very, very relaxed (because I'm sooooo strung out).

Mood Stabilizers: Take the cut off the edge in many variables (anger, mania, depression, etc. Lithium/Tegretal- Can cause weight gain

Antidepressants: Depression- Paxil and Prozac both can cause weight gain

antipsychotics- depression/mania both: Zyprexa:Risperderal- can cause weight gain

Do not worry about being doped out; you should not feel that way at all. Sometimes at first a person might feel groggy but that sensation goes away after the first week. Then the med kicks in. Trust me, I've been through this a time or two. ;) Unfortunately.

Please take care of yourself. I hope you get well. Trust your doctors. They are there to help you Case. Remember, I take meds for my ED. Topamax is for the Bulimia (and it helps me a lot). I also am now taking Lamictal. I heard it helps with EDs too. It is weight neutral.

Hugs

Coffeegirl














Abilify, Lamictal, Wellbutrin, Geodiun, Topamax, etc., and so forth are all weight neutral drugs. You can go to crazymeds for further information on the various drugs and information if they are weight gain or weight neutral.

BUT- Tell your doctor and be very upfront with them that you have an ED. This is important. Some meds like Wellbutrin cannot be taken by people with EDs (anorexia). I take it, but my pdoc watches my ED very closely. It is the only AD that works for me.

Tell the doctor that you are concerned about gaining excessive weight, and refer weight neutral meds because you fear the weight gain. They will work with you.





All times are GMT -7. The time now is 01:14 PM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!